MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-80/I16-40
Medical Device Problem Codes Device-Device Incompatibility (2919); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft, an afx vela infrarenal and an ovation ix extender; this procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per device ifu.Approximately four (4) years post initial procedure, it was identified during a routine follow-up that the afx had migrated and that there is a possible type 3 endoleak.The patient is reported to be asymptomatic and is in good health.The physician plans to re-intervene.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the migration of the proximal extension is unconfirmed due to a lack of comparative imaging.The indeterminate endoleak was found to be a type ia endoleak and a type ii endoleak of the lumbar artery.This is moderately consistent with the reported adverse event/incident.The most likely causation for type ii endoleak is anatomy related.The most likely causation for the type ia endoleak is related to the reported migration.The reported migration causation is indeterminate.Procedure related harms for this complaint could not be determined.The final patient status was reported to be in good health.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft, an afx vela infrarenal and an ovation ix extender; this procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per device ifu.Approximately four (4) years post initial procedure, it was identified during a routine follow-up that the afx had migrated and that there is a possible type 3 endoleak.The patient is reported to be asymptomatic and is in good health.The physician plans to re-intervene.Subsequent to the initial report, clinical assessment determined that there was evidence to reasonably suggest that the reported type 3 endoleak (at indeterminate origin) is a type ii (non-device-related) and type ia endoleaks.This was discovered during review of the 42 month post index implant ct scan.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12334600
Report Number2031527-2021-00309
Device Sequence Number4454751
Product Code MIH
UDI-Device Identifier00818009014467
UDI-Public(01)00818009014467(17)180621
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2020
Device Model NumberBEA28-80/I16-40
Device Lot Number1704645022
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LN 1722980015); OVATION IX EXTENDER (LN FS011117-04)
Outcome Attributed to Adverse Event Other;
Patient Age76 YR